Alert archive / New York / Small Craft Advisories in 2014

Small Craft Advisory 48, NWS Buffalo, NY

May 10, 2014

NWS Buffalo, NY issued this small craft advisory at May 10, 2014, 12:28 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 10, 2014, 12:28 PM EDT (16:28 UTC)
Expired
May 10, 2014, 7:33 PM EDT
In force
7 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

926 
WHUS71 KBUF 101628
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1228 PM EDT SAT MAY 10 2014

SLZ022-024-110000-
/O.NEW.KBUF.SC.Y.0048.140510T1628Z-140511T0000Z/
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1228 PM EDT SAT MAY 10 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* WINDS...SOUTHWEST 20 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK
2 follow-up statements
770 
WHUS71 KBUF 101932
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
332 PM EDT SAT MAY 10 2014

SLZ022-024-110000-
/O.CON.KBUF.SC.Y.0048.000000T0000Z-140511T0000Z/
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
332 PM EDT SAT MAY 10 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 20 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK
616 
WHUS71 KBUF 102333
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
733 PM EDT SAT MAY 10 2014

SLZ022-024-110045-
/O.CAN.KBUF.SC.Y.0048.000000T0000Z-140511T0000Z/
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
733 PM EDT SAT MAY 10 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE FALLEN TO A LITTLE BELOW ADVISORY LEVELS AND WILL
CONTINUE TO DIMINISH THIS EVENING...THEREFORE THE SMALL CRAFT
ADVISORY HAS BEEN CANCELLED.

$$

JJR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at May 10, 10:43 AM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, May 10, 10:43 AM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1043 AM EDT SAT MAY 10 2014

.SYNOPSIS...
WEAK HIGH PRESSURE WILL BUILD ACROSS THE REGION OVER THE NEXT COUPLE
OF DAYS...AND WILL BRING A RETURN TO FAIR WEATHER AND SEASONABLE
TEMPERATURES FOR THE REMAINDER OF THE WEEKEND. UNSETTLED WEATHER
WILL RETURN EARLY NEXT WEEK AS LOW PRESSURE ACROSS THE MID-WESTERN
STATES GRADUALLY LIFTS A WARM FRONT ACROSS THE REGION.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
RADAR IMAGERY LATE THIS MORNING SHOWING A SMALL AREA OF SHOWERS
MOVING ACROSS FAR NORTHERN PA...BUT RECENT RADAR TRENDS WILL ALLOW
THIS TO REMAIN SAFELY SOUTH OF THE NY/PA LINE. THIS WILL KEEP OUR
REGION DRY THROUGH THE MORNING HOURS. HAND SURFACE ANALYSIS SHOWS
THE FIRST SURFACE COLD FRONT OR PRE-FRONTAL TROUGH NOW IN FAR
EASTERN NY...WITH A SECONDARY FRONT OVER THE CENTRAL GREAT LAKES.
SOMEWHAT HIGHER DEWPOINTS STILL REMAIN ACROSS OUR REGION THIS
MORNING...AND THIS WILL ALLOW FOR AN AXIS OF MODEST INSTABILITY TO
DEVELOP BY EARLY AFTERNOON FROM THE INTERIOR SOUTHERN TIER INTO THE
FINGER LAKES AND EASTERN NY. THIS MAY ALLOW AN ISOLATED SHOWER TO
FORM ON THE SOUTHEASTERN FRINGE OF OUR CWA DURING THE EARLY TO MID
AFTERNOON. BY LATE AFTERNOON THIS AXIS OF INSTABILITY WILL SLIDE
FARTHER SOUTH AND EAST AWAY FROM THE REGION AS DRY AIR FILTERS IN.

OTHERWISE MOST OF THE AREA WILL REMAIN DRY TODAY. THERE WILL BE A
MIX OF SUN AND CLOUDS THIS MORNING...BUT THIS AFTERNOON RECENT
SATELLITE TRENDS SUGGEST A DENSE CIRRUS SHIELD UPSTREAM ACROSS OHIO
AND LAKE ERIE WILL OVERSPREAD THE REGION WITH SKIES BECOMING MOSTLY
CLOUDY IN MOST AREAS. THIS DENSE CIRRUS MARKS THE POSITION OF A
DEVELOPING BAROCLINIC LEAF NOTED IN WATER VAPOR IMAGERY. THE MID
LEVEL SHORTWAVE AND FRONTOGENETIC FORCING ASSOCIATED WITH THIS WEAK
WAVE WILL PASS WELL TO OUR SOUTH AND EAST THIS EVENING...WITH THE
ONLY IMPACTS ON OUR AREA BEING HIGH CLOUD COVER.

HIGHS WILL GENERALLY RANGE FROM THE UPPER 60S TO LOWER 70S...WITH
THE WARMEST TEMPERATURES ACROSS THE GENESEE VALLEY AND FINGER LAKES
REGIONS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
LARGE SCALE SUBSIDENCE/DRYING WILL SUPPORT A DRIER/COOLER AIRMASS
SATURDAY NIGHT...AS A WEAK AREA OF HIGH PRESSURE BUILDS IN BEHIND
THE EARLY SATURDAY FRONTAL BOUNDARY PASSAGE. THE WEAK HIGH WILL
REMAIN IN CONTROL FOR SUNDAY PROVIDING A DRY DAY WITH MORE SUNSHINE
LIKELY EARLIER IN THE DAY...WITH INCREASING CLOUDINESS DURING THE
AFTERNOON. TEMPERATURES LOOK SEASONABLE WITH MOST HIGHS IN THE UPPER
60S TO LOWER 70S.

A STRENGTHENING SOUTHWEST FLOW IN ADVANCE OF LONGWAVE TROUGH
AMPLIFICATION INTO THE WESTERN CONUS SUNDAY NIGHT AND MONDAY WILL
ALLOW GULF MOISTURE TO ADVECT NORTH INTO THE GREAT LAKES REGION
DURING THIS TIME. LOW LEVEL THETA-E GRADIENT/WARM FRONT IN ADVANCE
OF THIS SYSTEM ON THE LOW LEVEL JET NOSE MAY BRING SOME MAINLY
ELEVATED CONVECTION TO THE AREA FROM SOUTHWEST TO NORTHEAST SUNDAY
NIGHT THROUGH MONDAY...WITH PRECIPITATION PROBABILITIES LIMITED TO
THE SCATTERED RANGE GIVEN THE ABSENCE OF ANY WELL-DEFINED MID/UPPER
LEVEL FORCING.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
WELL DEFINED WARM FRONT LOOKS TO BE THROUGH MUCH OF THE AREA AT THE
START OF THE PERIOD. SOME MODEL DIFFERENCES IN THE TUESDAY AND
WEDNESDAY TIME FRAME WITH RESPECT TO THE MOVEMENT OF THE AMPLIFYING
UPSTREAM LONG WAVE TROUGH. GIVEN THE STRENGTH OF THE EASTERN CONUS
RIDGE...MORE WEIGHT WAS GIVEN TO THE SLOWER ECMWF AND CANADIAN
SOLUTIONS. THIS WOULD PLACE THE AREA WITHIN THE WARM SECTOR AIR MASS
THROUGH WEDNESDAY. ANY REAL FORCING LOOKS TO BE LACKING OTHER THAN
DAYTIME INSTABILITY WITHIN THE REMAINING MOIST AIRMASS WHICH WILL BE
IN PLACE...GIVING THE THREAT FOR MAINLY SCATTERED DIURNALLY DRIVEN
CONVECTION.

DESPITE THE MODEL TIMING DIFFERENCES...THE ENTIRE MEDIUM RANGE MODEL
SUITE INDICATE THE DEVELOPMENT OF A CLOSED LOW BY THE TIME THE UPPER
TROUGH ADVANCES INTO THE GREAT LAKES REGION BY MID TO LATE WEEK. THE
EXPECTATION FOR SOME PHASING OF SHORT WAVE ENERGY DROPPING DOWN FROM
CENTRAL CANADA WILL ADVECT RATHER COLD AIR FOR MID MAY ON THE BACK
SIDE OF THIS SYSTEM...WHICH SHOULD REACH WESTERN NEW YORK BY THE END
OF THE LONG TERM PERIOD.

&&

.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
A COLD FRONT WILL MOVE ACROSS THE REGION FROM W-E THROUGH MID-
MORNING. CIGS MAY BRIEFLY LOWER WITH THE FRONT...BUT FOR THE MOST
PART EXPECT VFR CONDITIONS FOR THIS MORNING. ANY LOWER CIGS WILL BE SHORT
LIVED AS CLOUDS LIFT AND SCATTER WITH WIDESPREAD VFR CONDITIONS
DEVELOPING THIS AFTERNOON THROUGH TONIGHT.

OUTLOOK...
SUNDAY...VFR.
MONDAY AND TUESDAY...MAINLY VFR WITH A CHANCE OF A FEW SHOWERS AND
THUNDERSTORMS.
WEDNESDAY...MVFR WITH SCATTERED SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
A COLD FRONT WILL MOVE ACROSS THE WATERS THROUGH MID-MORNING...
SETTING UP A MODEST SOUTHWESTERLY FLOW TODAY WHICH IS EXPECTED TO
REMAIN BELOW SMALL CRAFT CRITERIA. FROM TONIGHT THROUGH EARLY NEXT
WEEK EXPECT GENERALLY LIGHT WINDS AS WEAK HIGH PRESSURE BUILDS
ACROSS THE REGION.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...APFFEL
NEAR TERM...APFFEL/HITCHCOCK
SHORT TERM...THOMAS
LONG TERM...THOMAS
AVIATION...APFFEL
MARINE...APFFEL
Hazardous weather outlook, May 10, 4:43 AM EDT, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
443 AM EDT SAT MAY 10 2014

NYZ001>008-010>014-019>021-085-110845-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
443 AM EDT SAT MAY 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-LOZ030-042>045-062>065-SLZ022-024-110845-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
443 AM EDT SAT MAY 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 8:04 PM EDTSpecial Weather StatementBUFJefferson56 min
May 9, 8:09 PM EDTSevere Thunderstorm WarningBUFJefferson, Oswego51 min
May 9, 8:36 PM EDTSpecial Weather StatementBUFLewis54 min
May 9, 8:41 PM EDTSpecial Marine WarningBUF2 hr

Nearby

Small Craft Advisories in New York, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.